IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Multiple Steady States under the Balanced Budget Rule- a Generalization

  • Fujio Takata

    (Graduate School of Economics, Kobe University)

Registered author(s):

    When governments levy taxes on labour income on the basis of a balanced budget rule, this rule causes a nonlinear system.Thus, multiple steady states in an economy exist, which can cause multiple movement patterns in an economy. This article deals with the existence of these multiple steady states. Schmitt-GrohLe and Uribe (1997) discusses this issue, but does not necessarily show the clear existence of steady states. On a more general assumption of increasing marginal disutility of labour, however, we show that there can be two steady states in the economy, one with superior, the other with inferior economic performance.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://www.econ.kobe-u.ac.jp/RePEc/koe/wpaper/2013/1310.pdf
    Download Restriction: no

    Paper provided by Graduate School of Economics, Kobe University in its series Discussion Papers with number 1310.

    as
    in new window

    Length: 29pages
    Date of creation: Oct 2013
    Date of revision:
    Handle: RePEc:koe:wpaper:1310
    Contact details of provider: Web page: http://www.econ.kobe-u.ac.jp
    Email:


    More information through EDIRC

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Lawrence J. Christiano & Sharon G. Harrison, 1996. "Chaos, sunspots, and automatic stabilizers," Working Paper Series, Macroeconomic Issues WP-96-16, Federal Reserve Bank of Chicago.
    2. Kamihigashi, Takashi, 2002. "Externalities and nonlinear discounting: Indeterminacy," Journal of Economic Dynamics and Control, Elsevier, vol. 26(1), pages 141-169, January.
    3. Guo, Jang-Ting & Harrison, Sharon G., 2004. "Balanced-budget rules and macroeconomic (in)stability," Journal of Economic Theory, Elsevier, vol. 119(2), pages 357-363, December.
    4. Benhabib, J. & Farmer, R.E.A, 1991. "Indeterminacy and Increasing Returns," Papers 165, Cambridge - Risk, Information & Quantity Signals.
    5. Atsuo Utaka, 2003. "Income Tax and Endogenous Business Cycles," Journal of Public Economic Theory, Association for Public Economic Theory, vol. 5(1), pages 135-145, 01.
    6. Benhabib, Jess, 1998. "Introduction to Sunspots in Macroeconomics," Journal of Economic Theory, Elsevier, vol. 81(1), pages 1-6, July.
    7. Bond, Eric W. & Wang, Ping & Yip, Chong K., 1996. "A General Two-Sector Model of Endogenous Growth with Human and Physical Capital: Balanced Growth and Transitional Dynamics," Journal of Economic Theory, Elsevier, vol. 68(1), pages 149-173, January.
    8. Rogerson, Richard, 1988. "Indivisible labor, lotteries and equilibrium," Journal of Monetary Economics, Elsevier, vol. 21(1), pages 3-16, January.
    9. Hansen, Gary D., 1985. "Indivisible labor and the business cycle," Journal of Monetary Economics, Elsevier, vol. 16(3), pages 309-327, November.
    10. Olivier Jean Blanchard & Stanley Fischer, 1989. "Lectures on Macroeconomics," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262022834, June.
    11. Brock, William A, 1974. "Money and Growth: The Case of Long Run Perfect Foresight," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 15(3), pages 750-77, October.
    12. Jang-Ting Guo & Sharon G. Harrison, 2001. "Tax Policy and Stability in a Model with Sector-Specific Externalities," Review of Economic Dynamics, Elsevier for the Society for Economic Dynamics, vol. 4(1), pages 75-89, January.
    13. Black, Fischer, 1974. "Uniqueness of the price level in monetary growth models with rational expectations," Journal of Economic Theory, Elsevier, vol. 7(1), pages 53-65, January.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:koe:wpaper:1310. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Kimiaki Shirahama)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.